MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II BRONCHOVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II BRONCHOVIDEOSCOPE
Model Number BF-Q180
Medical Device Problem Codes Fluid/Blood Leak (1250); Peeled/Delaminated (1454); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due diligence was executed for this event.Event date is not known.Supplemental report(s) will be filed as any information becomes available.The device has been returned and a device evaluation completed for it.Upon inspection, it was noted that the device had a peeling of the coating at the insertion tube.Buckling was also observed.A leak was found from instrument channel at the distal end, confirming the user¿s complaint.There was also a dent on the bending section.During the flickering test an intermittent black image was observed.There were scratches on the distal end rubber and plastic cover as well as on control body and light guide tube.Wear and tear was noted.
 
Event or Problem Description
As reported for this event, during reprocessing a leak was observed at the distal end of the device.There is no patient involvement and no reported harm to any patient.
 
Additional Manufacturer Narrative
There is more information on the device evaluation.This supplemental report is being submitted to provide this information.The device history record review confirmed that device conformed to specifications at the time of shipping.The device was not repaired within past one year.The instructions for use (ifu) includes the following statements important information - please read before use: warnings and cautions: do not strike, hit, or drop the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector.Also, do not bend, pull, or twist the endoscope¿s distal end, insertion tube, bending section, control section, universal cord, or endoscope connector with excessive force.The endoscope may be damaged and could cause patient injury, burns, bleeding, and/or perforations.It could also cause parts of the endoscope to fall off inside the patient.The instructions for use (ifu) includes the following statements for (reprocessing manual) to warn the user about using an inappropriate chemical agent or a reprocessor: 1.4 precautions: in case that inappropriate disinfection agents or endoscope reprocessors are used, deterioration of the endoscope may be accelerated and parts of the endoscope may come off and may have an adverse effect on the patients¿ health.The instructions for use (ifu) includes the following statements for (reprocessing manual) to warn the user about storing the endoscope in adverse environments: chapter 5 storage and disposal: the storage cabinet must be clean, dry, well ventilated, and maintained at ambient temperature.Do not store the endoscope in direct sunlight, at high temperature, in high humidity, or exposed to x-rays and/or ultraviolet-rays.Doing so could damage the endoscope or pose an infection control risk.Deviation of either of the above descriptions in ifu, the endoscope is damaged and deteriorated.Such deterioration results in peeling off of coating of the insertion section.Therefore, it is likely that deviation of the user¿s handling from ifu caused the reported event ofpeeling off of coating of the insertion section.

Brand Name
EVIS EXERA II BRONCHOVIDEOSCOPE
Common Device Name
BRONCHOVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10663583
Report Number8010047-2020-07558
Device Sequence Number4043796
Product Code EOQ
UDI-Device Identifier04953170339301
UDI-Public04953170339301
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K061313
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberBF-Q180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/17/2020
Supplement Date Received by Manufacturer11/05/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1